MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a peripheral orbital atherectomy device (oad) was used to treat a heavily calcified lesion in right proximal anterior tibial artery (at).After two low speed treatments and one medium speed treatment, the viperwire peripheral guide wire fractured in half and was successfully snared.There were no adverse patient effects and the procedure was delayed by 30-40 mins.This was not considered clinically significant delay.The procedure was completed using a non-abbott device, 2.5x240 jade balloon, and nc trek balloon to open up at.It was unknown how the guide wire fracture occurred.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis and detailed analysis were performed on the returned device.The reported guide wire fracture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported guide wire fracture appears to be related to circumstances of the procedure.There is rotational wear on the surface of the wire near the fracture site.Testing has shown that excessive wear between the guide wire and oad tip bushing may occur due to tortuosity, tight bends, and/or buckling of the guide wire due to being advanced forward against resistance which compresses the guide wire into a bent/buckled shape.It is hypothesized that the excessive wear led to the eventual fracture of the guide wire, although the exact root cause of fracture remains undetermined.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: codes 4755, 4118, 3233, and 11 no longer apply.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22309870
Report Number3004742232-2025-00177
Device Sequence Number12782992
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)251130(10)514944-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number514944-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown